Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 21, 2011, 8:23 PM CDT for 6 counties in Kansas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2011, 8:23 PM CDT (01:23 UTC)
- Expired
- Jul 21, 2011, 9:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 136 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:25 PM CDT | TSTM WND DMG | 5 W Ulysses, KS | TWO TELEPHONE POLES WERE BLOW DOWN NEAR MILE MARKER 56 ON HIGHWAY 160. |
| Jul 21, 8:35 PM CDT | TSTM WND GST 60 | 6 Nne Johnson City, KS | |
| Jul 21, 8:45 PM CDT | TSTM WND GST 62 | Ulysses, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 3405 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615 WUUS53 KDDC 220123 SVRDDC KSC067-075-093-129-187-189-220215- /O.NEW.KDDC.SV.W.0166.110722T0123Z-110722T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 823 PM CDT THU JUL 21 2011 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GRANT COUNTY IN SOUTHWEST KANSAS... SOUTHEASTERN HAMILTON COUNTY IN SOUTHWEST KANSAS... SOUTHWESTERN KEARNY COUNTY IN SOUTHWEST KANSAS... NORTHEASTERN MORTON COUNTY IN SOUTHWEST KANSAS... EASTERN STANTON COUNTY IN SOUTHWEST KANSAS... NORTHWESTERN STEVENS COUNTY IN SOUTHWEST KANSAS... * UNTIL 915 PM CDT/815 PM MDT/ * AT 722 PM MDT/822 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF KENDALL TO 10 MILES NORTHEAST OF RICHFIELD...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... JOHNSON CITY... BIG BOW... ULYSSES... MAINLY RURAL AREAS OF EASTERN STANTON...NORTHEASTERN MORTON... NORTHWESTERN STEVENS...SOUTHEASTERN HAMILTON...SOUTHWESTERN KEARNY AND WESTERN GRANT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3804 10125 3737 10135 3716 10181 3774 10190 TIME...MOT...LOC 0123Z 230DEG 33KT 3783 10165 3739 10167 WIND...HAIL 60MPH <.50IN $$ RUSSELL
2 follow-up statements
622 WWUS53 KDDC 220151 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 851 PM CDT THU JUL 21 2011 KSC067-075-093-129-187-189-220215- /O.CON.KDDC.SV.W.0166.000000T0000Z-110722T0215Z/ STEVENS KS-STANTON KS-MORTON KS-KEARNY KS-HAMILTON KS-GRANT KS- 851 PM CDT THU JUL 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN GRANT...SOUTHEASTERN HAMILTON...SOUTHWESTERN KEARNY...NORTHEASTERN MORTON...EASTERN STANTON AND NORTHWESTERN STEVENS COUNTIES UNTIL 915 PM CDT/815 PM MDT/... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KENDALL TO 5 MILES SOUTHEAST OF BIG BOW...AND MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... BIG BOW... ULYSSES... MAINLY RURAL AREAS OF EASTERN STANTON...NORTHEASTERN MORTON... NORTHWESTERN STEVENS...SOUTHEASTERN HAMILTON...SOUTHWESTERN KEARNY AND WESTERN GRANT COUNTIES. AT 845 PM...THUNDERSTORM WIND GUSTS OF 62 MPH WERE MEASURED AT THE ULYSSES AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3804 10125 3737 10135 3716 10181 3774 10190 TIME...MOT...LOC 0149Z 230DEG 33KT 3798 10142 3754 10144 WIND...HAIL 60MPH <.50IN $$ RUSSELL
825
WWUS53 KDDC 220207
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
907 PM CDT THU JUL 21 2011
KSC075-129-187-189-220216-
/O.CAN.KDDC.SV.W.0166.000000T0000Z-110722T0215Z/
STEVENS KS-STANTON KS-MORTON KS-HAMILTON KS-
907 PM CDT THU JUL 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON...
NORTHEASTERN MORTON...EASTERN STANTON AND NORTHWESTERN STEVENS
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 3740 10148 3790 10152 3804 10125 3739 10135
3739 10143
TIME...MOT...LOC 0206Z 230DEG 33KT 3808 10127 3764 10129
$$
KSC067-093-220215-
/O.CON.KDDC.SV.W.0166.000000T0000Z-110722T0215Z/
KEARNY KS-GRANT KS-
907 PM CDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN GRANT
AND SOUTHWESTERN KEARNY COUNTIES UNTIL 915 PM CDT...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF LAKIN TO ULYSSES...AND MOVING NORTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
ULYSSES...
MAINLY RURAL AREAS OF SOUTHWESTERN KEARNY AND WESTERN GRANT
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3740 10148 3790 10152 3804 10125 3739 10135
3739 10143
TIME...MOT...LOC 0206Z 230DEG 33KT 3808 10127 3764 10129
WIND...HAIL 60MPH <.50IN
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:40 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 21, 3:40 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT THU JUL 21 2011 .SYNOPSIS... ON THE SYNOPTIC SCALE...THE UPPER LEVEL HIGH CONTINUED TO BE CENTERED OVER THE MID MISSISSIPPI VALLEY WITH INFLUENCE EXTENDING WESTWARD TOWARD THE SOUTHERN/CENTRAL PLAINS. A JET STREAK TIED TO STRONG SHORTWAVE TROUGH WAS LOCATED OVER THE NORTHEASTERN GREAT PLAINS NOSING INTO SOUTHWEST ONTARIO. ADDITIONAL PACIFIC JET STREAM ENERGY WAS MOVING INTO THE PACIFIC NORTHWEST REGION...REINFORCING THE COOL TEMPERATURES ACROSS THIS REGION OF THE CONUS. MID LEVEL MOISTURE 500-700MB WAS FOUND EXTENDING FROM NORTHERN MEXICO INTO WESTERN ARIZONA/EASTERN NEW MEXICO AND NORTHWARD INTO COLORADO AROUND THE WESTERN PERIPHERY OF THE LARGE UPPER HIGH. A SMALL MESOSCALE CONVECTIVE SYSTEM (MCS) WAS MOVING OUT OF FAR EASTERN NEBRASKA INTO WESTERN IOWA LEAVING IN ITS WAKE A SMALL SURFACE HIGH. CONVERGENCE WAS ENHANCED IN THE LOW LEVELS SOUTH OF THIS MESOSCALE HIGH INTO NORTHERN KANSAS. THE HEAT PLUME AT THE SURFACE (WITH TEMPERATURES OF 102 TO 105F) EXTENDED FROM SOUTHWEST KANSAS NORTHEASTWARD TO THE FRONT NEAR MANHATTAN/TOPEKA KANSAS. ANOTHER CONVERGENCE AXIS...ALBEIT WEAK...EXTENDED SOUTHWEST FROM THE FRONT FROM NEAR WAKEENEY/HAYS SOUTHWEST INTO WEST CENTRAL KANSAS. AGGRESSIVE CUMULUS DEVELOPMENT WAS UNDERWAY AS OF 20Z WITH A FEW INCIPIENT THUNDERSTORMS JUST SOUTH OF INTERSTATE 70 SOUTH OF WAKEENEY AND HAYS. && .DISCUSSION... DAYS 1-2... THUNDERSTORMS WILL CONTINUE TO FORM DURING THE LATE AFTERNOON AND THROUGH THE EVENING HOURS FROM WHERE CONVERGENCE WAS MOST ENHANCED NEAR INTERSTATE 70 SOUTHWESTWARD ALONG THE CONVERGENCE AXIS. THE RUC, NAM, AND HRRR MODELS ALL SUGGEST THIS CONVECTIVE SIGNAL THROUGH THE EVENING HOURS AND CONTINUING INTO THE OVERNIGHT HOURS BEFORE DIMINISHING. WILL BE GOING WITH 30 TO 40 POPS GENERALLY NORTHWEST OF A MEADE TO DODGE CITY TO LARNED LINE. ORGANIZED COLD POOL GENERATION WILL LEAD TO ADDITIONAL STORMS THROUGH THE EVENING BEFORE DISSIPATION BEGINS AROUND 04 TO 06Z OR SO. HAVE LOWERED THE LOW TEMPERATURES INTO THE LOWER 70S IN THE NORTHERN CWA WHERE THUNDERSTORMS ARE MOST LIKELY TO IMPACT TEMPERATURES THIS EVENING/OVERNIGHT. SOUTH WINDS WILL RESUME PRETTY MUCH EVERYWHERE ACROSS THE DDC FA TOMORROW WITH REMNANT CONVECTIVE OUTFLOW BOUNDARIES WASHING OUT. ANOTHER DAY OF HIGHS IN THE 102 TO 105 RANGE IS EXPECTED AND WILL CONTINUE THE EXCESSIVE HEAT WARNING IN THE FAR EASTERN COUNTIES OF THE DDC FA (ELLIS TO STAFFORD TO BARBER COUNTIES). AM ALSO EXPECTING A REPEAT OF DIURNALLY DRIVEN CONVECTION FRIDAY LATE AFTERNOON/EVENING IN PRETTY MUCH THE SAME AREA NORTHWESTERN HALF/THIRD OF THE FORECAST AREA...WITH MUCH OF THE SAME AREAS SEEING THE GREATEST CHANCE FOR STORMS AS WELL AS THE SAME GENERAL AREAS SEEING LITTLE OR NO CHANCE FOR PRECIPITATION (PARTICULARLY CLOSER TO SOUTH-CENTRAL KANSAS ALONG THE OKLAHOMA BORDER). ANOTHER HOT ONE IS EXPECTED SATURDAY AHEAD OF THE NEXT COLD FRONT PUSH MOVING INTO NEBRASKA. WILL BE GOING WITH HIGHS 105 TO 108 ACROSS MUCH OF THE FORECAST AREA AND WILL BE EXTENDING THE EXCESSIVE HEAT WARNING INTO SATURDAY AS A RESULT FOR THE FAR EASTERN DDC FA...FOR CONTINUED DAILY MEETING/EXCEEDING OF THE 105 HEAT INDEX CRITERIA. WILL BE KEEPING PRECIPITATION CHANCES BELOW 15-20 PERCENT SATURDAY WITH THE MAIN FOCUS FOR PRECIPITATION UP IN NEBRASKA ALONG THE NEXT COLD FRONT. BETTER CHANCE FOR PRECIPITATION IN THE NORTHERN COUNTIES WITH THIS NEXT FRONT WILL BE AFTER THE DAYTIME HOURS SATURDAY. DAYS 3-7... THE UPPER LEVELS OF THE ATMOSPHERE IN THE EXTENDED AN BE DESCRIBED BY A LARGE UPPER LEVEL HIGH DOMINATING MUCH OF THE SOUTHERN UNITED STATES AND A TROUGH OF LOW PRESSURE FOUND ACROSS THE WESTERN UNITED STATES. ALSO...A FEW SHORTWAVE TROUGHS ARE EXPECTED TO MOVE UP AND OVER THIS HIGH ACROSS THE NORTHERN PLAINS. TOWARDS THE SURFACE...A FRONTAL BOUNDARY WILL BE FOUND ACROSS THE KS/NE BORDER SATURDAY NIGHT BEFORE MOVING BACK NORTH AS A WARM FRONT SUNDAY. A FEW STORMS WILL BE POSSIBLE ACROSS NORTHERN KANSAS SUNDAY MORNING...OTHERWISE PARTLY CLOUDY SKIES WILL PREVAIL. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE AREA SUNDAY INTO MONDAY LEAVING THE ENTIRE FORECAST AREA UNDER MOSTLY CLEAR SKIES AND DRY CONDITIONS. ANOTHER COLD FRONT IS THEN PROGGED TO MOVE DOWN FROM THE NORTHERN PLAINS TUESDAY BEFORE STALLING OUT ACROSS THE KS/NE BORDER ON WEDNESDAY. ONCE AGAIN...A FEW STORMS WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF OUR FORECAST AREA. THE REMAINDER OF OUR FORECAST AREA WILL MOST LIKELY EXPERIENCE CONTINUED DRY CONDITIONS. WINDS THROUGHOUT THE EXTENDED PERIOD WILL GENERALLY BE FROM THE SOUTH ALLOWING FOR WARM AIR TO BE PUMPED IN FROM THE SOUTH. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGHOUT THE EXTENDED PERIOD WITH HIGHS IN THE LOWER TO MID 100S EACH DAY. MODELS ARE SUGGESTING EVEN WARMER TEMPERATURES ON WEDNESDAY WITH HIGHS REACHING INTO THE MID TO UPPER 100S IN SOME PLACES. LOWS WILL GENERALLY BE IN THE 70S WITH UPPER 70S FOUND ACROSS SOUTH CENTRAL KANSAS. && .AVIATION... A STATIONARY FRONT WILL BE FOUND ACROSS NORTHERN KANSAS THIS EVENING BEFORE MOVING BACK TO THE NORTH AS A WARM FRONT TOMORROW. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE HAYS TERMINAL THIS EVENING BRINGING BRIEF MVFR CONDITIONS DUE TO LOWERED VISIBILITY. OTHERWISE VFR CONDITIONS WILL PREVAIL. A FEW OF THUNDERSTORMS MAY MAKE IT TO THE GARDEN CITY AND DODGE CITY TERMINALS OVERNIGHT BUT HAVE KEPT IT OUT OF THE TAF AT THIS TIME. WINDS WILL GENERALLY BE FROM THE SOUTH AT 10 TO 15 KNOTS GUSTING TO OVER 25 KNOTS AT TIMES THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 106 76 106 / 30 20 20 10 GCK 73 102 73 105 / 40 20 20 20 EHA 72 102 72 102 / 40 20 20 10 LBL 73 105 73 106 / 30 20 20 10 HYS 72 104 74 106 / 40 20 20 20 P28 79 108 80 108 / 10 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR KSZ031-046- 065-066-081-090. HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ030-045-064- 078>080-088-089. && FN25/42/42
Hazardous weather outlook, Jul 21, 3:18 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 318 AM CDT THU JUL 21 2011 KSZ030-031-043>046-061>066-074>081-084>090-220830- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 318 AM CDT THU JUL 21 2011 /218 AM MDT THU JUL 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 1 PM CDT TO 8 PM CDT FROM TREGO TO CLARK AND FROM EDWARDS TO COMANCHE COUNTIES. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE REST OF THURSDAY FROM ELLIS TO PAWNEE AND FROM STAFFORD TO BARBER COUNTIES. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING FROM COOLIDGE TO HAYS. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STORMS. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE LATE AFTERNOON TO EARLY EVENING HOURS NORTHWEST OF A LINE FROM ELKHART TO GARDEN CITY TO HAYS. ISOLATED WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 7 PM CDT FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING FROM ELKHART TO WAKEENEY. THESE STORMS COULD PRODUCE 50 MPH GUSTS ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON AND THROUGH EARLY SATURDAY EVENING FROM JOHNSON TO WAKEENEY. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH PLEASE MONITOR FUTURE FORECAST UPDATES IF THE EXPECTED CONDITIONS WERE TO CHANGE. ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FROM HAYS TO LARNED. IT IS TOO EARLY TO DETERMINE IF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE NOT LIKELY TO BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
In the hours before
Special weather statement, Jul 21, 3:44 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT THU JUL 21 2011 KSZ031-212130- ELLIS- 344 PM CDT THU JUL 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ELLIS COUNTY... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ANTONINO...MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3898 9929 3870 9923 3870 9959 3885 9959 TIME...MOT...LOC 2043Z 240DEG 12KT 3881 9945
Local storm report, Jul 21, 4:24 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
424 PM CDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 5 WNW HAYS 38.91N 99.40W
07/21/2011 E55 MPH ELLIS KS PUBLIC
A MEMBER OF THE PUBLIC REPORTED PEA SIZED HAIL AND
ESTIMATED WINDS OF 55 MPH WITH A PASSING STORM WEST OF
HAYS.
&&
WHOVORKASpecial weather statement, Jul 21, 6:39 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 639 PM CDT THU JUL 21 2011 KSZ044-045-220030- LANE-NESS- 639 PM CDT THU JUL 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE AND NORTHWESTERN NESS COUNTIES... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ALAMOTA...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3869 10030 3868 9989 3845 10021 3852 10035 TIME...MOT...LOC 2338Z 212DEG 12KT 3853 10024
Local storm report, Jul 21, 8:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG 5 E PENDENNIS 38.66N 100.23W
07/21/2011 NESS KS PUBLIC
HOMEOWNER LOST THE ROOF OFF A BARN AND MOST FARM
OUTBUILDINGS HAVE DAMAGE. ESTIMATED WINDS GUST OF 70 MPH.
&&
MSCOTTSpecial weather statement, Jul 21, 8:13 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 813 PM CDT THU JUL 21 2011 KSZ061-074-084-220200- HAMILTON-MORTON-STANTON- 713 PM MDT THU JUL 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTHERN MORTON AND STANTON COUNTIES... AT 708 PM MDT/808 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SYRACUSE TO 7 MILES SOUTHEAST OF MANTER...MOVING NORTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3825 10155 3741 10155 3714 10200 3825 10198 TIME...MOT...LOC 0113Z 247DEG 31KT 3797 10175 3746 10175 RUSSELL
Local storm report, Jul 21, 8:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
821 PM CDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST W JOHNSON CITY 37.57N 101.75W
07/21/2011 M59.00 MPH STANTON KS EMERGENCY MNGR
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 36 min |
| Jul 21, 8:13 PM CDT | Special Weather Statement | DDC | Hamilton, Stanton | 47 min |
| Jul 21, 8:54 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Stevens | 51 min |
| Jul 21, 9:43 PM CDT | Special Weather Statement | DDC | Finney, Gray | 47 min |
| Jul 22, 4:50 PM CDT | Special Weather Statement | DDC | Edwards | 55 min |
| Jul 22, 4:52 PM CDT | Special Weather Statement | DDC | Rush | 53 min |
| Jul 22, 6:12 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 21 min |
| Jul 22, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.